Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On Sylow intersections in finite groups


Author: Geoffrey R. Robinson
Journal: Proc. Amer. Math. Soc. 90 (1984), 21-24
MSC: Primary 20D20
DOI: https://doi.org/10.1090/S0002-9939-1984-0722407-6
MathSciNet review: 722407
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In general, for a given prime $ p$ and finite group $ G$, there need not be Sylow $ p$-subgroups $ P$ and $ Q$ of $ G$ with $ P \cap Q = {O_p}(G)$. In this paper we show that if $ G$ is $ p$-soluble, and $ p$ is not 2 or a Mersenne prime, then such Sylow $ p$-subgroups exist (also we give conditions guaranteeing the existence of such Sylow subgroups when $ p$ is 2 or a Mersenne prime). We also show that if $ G$ is not $ p$-soluble, but $ p$ is odd and the components of $ G/{O_p}(G)$ are in a certain class of quasi-simple groups, then there are Sylow $ p$-subgroups $ P$ and $ Q$ of $ G$ with $ P \cap Q = {O_p}(G)$, unless perhaps $ p$ is a Mersenne prime. When $ G$ is $ p$-soluble, our work extends results of N. Itô [2].


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20D20

Retrieve articles in all journals with MSC: 20D20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0722407-6
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society